| Model Number |
101-9810 |
| Medical Device Problem Codes |
Nonstandard Device (1420); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Correction to the initial mdr in block b5.A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.
Event or Problem Description
Device analysis was performed on the returned superion indirect decompression spacer.Visual inspection showed that the spindle cap was cracked at the top edge of leg 3.The damage indicates this failure was likely due to deployment against resistance (e.G.Bone).Product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.Additionally, a labeling review was completed and revealed no anomalies.The instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, it states that if resistance to deployment is encountered, and repositioning of the implant is required, rotate the driver counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.
Event or Problem Description
Device analysis was performed on the returned superion indirect decompression spacer.Visual inspection showed that the spindle cap was cracked at the top edge of leg 3.The damage indicates this failure was likely due to deployment against resistance (e.G.Bone).Product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.